Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 25, 2007, 7:49 PM CDT for Reeves County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2007, 7:49 PM CDT (00:49 UTC)
- Expired
- Mar 25, 2007, 8:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 138 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 260048 SVRMAF TXC389-260145- /O.NEW.KMAF.SV.W.0071.070326T0049Z-070326T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 749 PM CDT SUN MAR 25 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN REEVES COUNTY IN SOUTHWEST TEXAS... * UNTIL 845 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF TOYAH LAKE...OR 13 MILES SOUTH OF PECOS...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... TOYAH LAKE... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3122 10357 3114 10339 3131 10311 3146 10344 $$
1 follow-up statement
000 WWUS54 KMAF 260105 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 804 PM CDT SUN MAR 25 2007 TXC389-260145- /O.CON.KMAF.SV.W.0071.000000T0000Z-070326T0145Z/ REEVES TX- 804 PM CDT SUN MAR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR EAST CENTRAL REEVES COUNTY... AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOYAH LAKE ON U.S.285...OR ABOUT 11 MILES SOUTHEAST OF PECOS...MOVING NORTHEAST AT 20 MPH. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3122 10357 3114 10339 3131 10311 3146 10344 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:51 PM CDT, 58 minutes earlier.
Area forecast discussion, Mar 25, 6:51 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 PM CDT SUN MAR 25 2007
.UPDATE...
HAVE SENT UPDATES TO PRODUCTS TO REFLECT EXPANSION OF FLASH
FLOOD WATCH FARTHER N INTO THE PLAINS. LOOKS LIKE THIS HAS
QUICKLY TURNED INTO MORE OF A FLASH FLOOD CONCERN THAN SEVERE...
ALTHOUGH PENNY TO NICKEL SIZED HAIL AND DOWNBURST WINDS A CONCERN
STILL.
&&
.PREV DISCUSSION... /ISSUED 208 PM CDT SUN MAR 25 2007/
SHORT TERM...
TSTMS ALREADY DEVELOPING ACRS THE TRANS PECOS WELL AHEAD OF WELL
DEFINED SHRTWV TROF MOVING E OUT OF BAJA. LOW LEVEL MSTR INCREASING
AT ALPINE/FST WITH SE FLOW IN PLACE AND WHERE MSAS IS DEPICTING
MODEST MSTR CONVERGENCE. VISIBLE IMAGERY CONTINUES TO INDICATE
SUFFICIENT BREAKS IN CLOUDS FOR INSOLATION TO INCREASE SB
INSTABILITY. 7H-5H LR/S GREATER THAN 7 C/KM AND DWPNTS IN THE 50S
YIELDING SB CAPES AS HIGH AS 1500 J/KG. DRIER LOW LEVEL AIR W OF THE
RIO GRANDE WILL MOVE/MIX AND SHARPEN LOW LEVEL MSTR GRADIENT AND
INCREASE CONVERGENCE THIS P.M.. GFS/WRF INDICATE (PER 85H-5H OMEGA
FIELDS) THAT STRONG/DEEP LIFT WILL BE NEAR OR CROSSING THE RIO
GRANDE BTWN KELP AND THE BIG BEND AROUND 00Z AND EXPECT NUMEROUS
TSTMS WILL DEVELOP AND WITH 0-6KM BULK SHEAR OF 50-60KT SOME
SUPERCELLS WILL BE POSSIBLE. AS 5H LOW MOVES ENE OVERNIGHT IT WILL
PASS NEAR BIG BEND WITH LARGE COMPLEX LIKELY EVOLVING WHICH WILL
RESULT IN WIDESPREAD HVY RAIN THREAT...ESPECIALLY ACRS THE LOWER TRANS
PECOS. LOWER TRANS PECOS RECEIVED SOME THIS MORNING AND WITH PW/S
NEAR ONE INCH HAVE OPTED INCLUDE TRANS PECOS IN FLASH FLOOD WATCH
THRU 15Z MON. STORM MOTION WILL FAVOR INDIVIDUAL CELLS TO MOVE INTO
PB THIS EVENING AND OVERNIGHT BUT HAVE REFLECTED A DECREASING CHANCE
OF RAIN FROM S TO N.
LONG TERM...
NO MAJOR CHANGES MADE TO LONG TERM AS PREVIOUS FORECAST PACKAGE
LOOKED IN LINE WITH MODELS AND CURRENT THINKING.
MODELS STILL INDICATING THAT UPPER LEVEL LOW WILL EJECT OUT THROUGH
THE SOUTHERN FRINGES OF OUR FORECAST AREA MONDAY AFTERNOON AND
EVENING. HAVE CONTINUED RAIN CHANCES... THAT TAPER TO THE EAST...
THROUGH EARLY TUESDAY MORNING. MODEL SOUNDINGS CONTINUE TO INDICATE
POSSIBILITIES OF HEAVY RAINFALL THROUGH THAT DURATION...ESPECIALLY
ACROSS THE LOWER TRANS PECOS. PWATS THROUGH THAT AREA ARE FORECAST
TO REMAIN AT OR ABOVE 1 INCH THROUGH TUESDAY MORNING WHEN THE NEXT
DRYING TREND BEGINS TO MOVE IN. WILL HAVE TO CONTINUE TO MONITOR
FOR ANY FLOODING POTENTIAL.
AROUND MIDWEEK...A FRONT WILL DROP INTO THE AREA AND BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA...STARTING IN THE
EASTERN PORTIONS OF THE FORECAST AREA...THEM EXPANDING WEST INTO
THURSDAY AND FRIDAY. RIGHT NOW...HAVE THE FARTHEST WESTERN EXTENT
LYING ROUGHLY DOWN THE LEE SIDE OF THE WEST TEXAS AND SOUTHEAST NEW
MEXICO MOUNTAINS. TEMPERATURES THAT WILL HAVE CLIMBED BACK TO NEAR
80 FOR MANY LOCATIONS THROUGH WEDNESDAY...WILL DROP DOWN INTO THE
UPPER 60S TO LOWER 70S FOR MANY LOCATIONS ACROSS THE FORECAST AREA
BY FRIDAY. WILL SEE COOLEST LOWS SEEN IN A WHILE TOWARDS THE END OF
THE WEEK AS DEWPOINTS ARE ALLOWED TO DROP BACK DOWN IN THE TO 20S.
MOST LOCATIONS WILL EXPERIENCE OVERNIGHT TEMPS IN THE LOWER TO MID
40S FOR FRIDAY AND SATURDAY MORNINGS. INTERESTINGLY ENOUGH...THE
NORMAL LOW FOR KMAF FOR THIS TIME OF YEAR IS IN THE LOW 40S...SO
THIS WILL ACTUALLY BE NORMAL...BUT MAY STILL FEEL CHILLY TO SOME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 59 68 54 78 / 60 60 10 0
CARLSBAD NM 51 76 50 82 / 50 20 10 0
DRYDEN TX 58 72 55 81 / 80 70 10 0
FORT STOCKTON TX 56 69 55 82 / 70 60 10 0
GUADALUPE PASS TX 50 71 53 75 / 70 20 0 0
HOBBS NM 52 74 51 80 / 50 30 10 0
MARFA TX 52 67 44 75 / 80 40 0 0
MIDLAND INTL AIRPORT TX 56 68 52 79 / 60 50 10 0
ODESSA TX 56 69 53 79 / 60 50 10 0
WINK TX 57 73 52 85 / 60 40 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 5 PM THIS AFTERNOON TO 9 AM MDT MONDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10 AM
CDT /9 AM MDT/ MONDAY FOR THE FOLLOWING ZONES...ANDREWS...
BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&Hazardous weather outlook, Mar 25, 2:50 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT SUN MAR 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-262000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 250 PM CDT SUN MAR 25 2007 /150 PM MDT SUN MAR 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO PERSIST ACROSS MUCH OF THE AREA INTO THE NIGHT. A STRONG UPPER LOW MOVING THROUGH NORTHERN MEXICO WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. STORMS THAT DEVELOP IN THE MOUNTAINS WILL MOVE NORTHEAST INTO THE PLAINS. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH. THESE STORMS ARE ALSO EXPECTED TO PRODUCE VERY HEAVY RAIN RESULTING IN A FLOODING AND FLASH FLOODING SITUATION...ESPECIALLY ACROSS THE LOWER TRANS PECOS MONDAY MORNING. THE MOST FAVORED ARE FOR FLOODING RAINS WILL BE NEAR FORT STOCKTON...TO PRESIDIO...TO THE BIG BEND...TO THE DRYDEN AND SHEFFIELD AREAS AND FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO MONDAY. THE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE TEXAS BIG BEND ON MONDAY...AND AS IT DOES SO...RAIN CHANCES WILL END FROM WEST TO EAST BUT THERE STILL MAY BE LINGERING FLOODING PROBLEMS ACROSS THE LOWER TRANS PECOS. THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE CENTRAL ROCKIES. AT THIS TIME THE THREAT OF SEVERE WEATHER WITH THIS SYSTEM APPEARS LOW. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Mar 25, 6:11 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL PRESIDIO 29.56N 104.36W
03/25/2007 E0.88 INCH PRESIDIO TX LAW ENFORCEMENT
FALLING DIRECTLY IN TOWN.
&&
MUELLERLocal storm report, Mar 25, 7:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
724 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM FLASH FLOOD WINK 31.76N 103.15W
03/25/2007 WINKLER TX TRAINED SPOTTER
ONE TO ONE AND ONE HALF FEET OF RUNNING WATER ON STATE
HIGHWAY 115 THROUGH TOWN.
0635 PM FLASH FLOOD WINK 31.76N 103.15W
03/25/2007 WINKLER TX TRAINED SPOTTER
TWO FEET OF WATER ON SOME STREETS THROUGH WINK.
&&
JPCSpecial weather statement, Mar 25, 7:28 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 728 PM CDT SUN MAR 25 2007 TXZ050-060-061-260130- ANDREWS-WINKLER-ECTOR- 728 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ANDREWS...ECTOR AND NORTHEASTERN WINKLER COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM NEAR ANDREWS TO THE NORTHEAST WINKLER COUNTY LINE...SOUTH TO NOTREES. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH AND WILL AFFECT PENWELL...ODESSA...STATE HIGHWAY 181 IN ANDREWS AND NORTHWEST ECTOR COUNTIES. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Mar 25, 7:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD ANDREWS 32.32N 102.55W
03/25/2007 ANDREWS TX TRAINED SPOTTER
ONE HALF TO ONE FOOT OF WATER ON HIGHWAY 385 THROUGH
TOWN.
&&
JPCSpecial weather statement, Mar 25, 7:43 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 743 PM CDT SUN MAR 25 2007 TXZ058-260145- REEVES COUNTY AND UPPER TRANS PECOS- 743 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN REEVES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF TOYAH LAKE AT 743 PM CDT...MOVING NORTHEAST AT 20 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Mar 25, 7:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FLASH FLOOD ANDREWS 32.32N 102.55W
03/25/2007 ANDREWS TX TRAINED SPOTTER
ONE HALF TO ONE FOOT OF WATER ON HIGHWAY 385 THROUGH
TOWN.
&&
JPCThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:26 PM CDT | Flash Flood Warning | MAF | Ward | 6 hr |
| Mar 25, 8:29 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 42 min |
| Mar 25, 9:03 PM CDT | Flash Flood Warning | MAF | Reeves | 6 hr |
| Mar 25, 9:41 PM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| Mar 25, 10:34 PM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Mar 25, 10:45 PM CDT | Flash Flood Warning | MAF | Winkler | 5 hr |
| Mar 26, 12:43 AM CDT | Flash Flood Warning | MAF | Andrews | 4 hr |
| Mar 26, 3:32 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.